Forum Style

Replies

  • Correction to previous post. I experienced a lot of hair shedding mainly in the front but never lost all of my hair. Also, always take your vitamins after dialysis. 

     

     

  • Hello,

     

    I was compelled to answer to this post because when it happened to me I found that no one else had experience hair loss due to starting dialysis. Last year I had started dialysis after being diagnosed with Iga nephropathy five years ago. 

    My hair also fell out when I was on dialysis. I went to dermatologist and they said it was due to telogen effluvium, which is hair loss due a stress related incident. I was told to use minoxidil men’s strength. I also used a multi vitamin specifically for hair strength, and nioxin products, etc. It lasted for about two months but eventually it stopped. It seemed like it would never go away but it does so hang in there. 

    Fyi, the only thing about using minoxidil is that it’s seemed like it made my hair fall out more. I would try the hair products first and biotin at least 5k mcg a day. 

  • I don't know about dialysis but I started losing my hair soon after taking myfortic and tacrolimus. I didn't want to test each drug to see which one would work so I took 100 mg of biotin twice a day and used minoxidil or Rogaine.  I don't know which one to credit so I  keep using both. My hair grew back even thicker than before. I hope this helps and I wish you well.

  • I'm sorry - I know how distressing this is as it's happening to me as well  I'll be one year out from a kidney transplant on April 27th. My hair began falling out by the handful at around 4-5 months and has not recovered despite taking biotin and folic acid every day. I also use keratin shampoos and aveda thickening serum to give my once thick and curly hair some body. 

     

    Since you're not taking the immunosuppressants that cause this (right? It's not clear to me from your post), I'm thinking maybe it's more nutrition related since dialysis is so hard on your body. Your skin, hair and nails are the first to show signs of stress when your body is being stressed. If your doctor allows it, maybe you could incorporate one of those vegetable smoothies that have a lot of nutrients that are being depleted by dialysis. Ask your nephrologist for a referral to a dietician who can help you with this.

    If you are taking Prograf/tacrolimus, then I've been told that it will get better when the amount you take decreases. They've never decreased mine yet  so I don't know if that will be the case for me. 

    Best to you! 

    • Hi

      i had my transplant in 2010 was on 4mg tac before dialysis and now i am on 1 mg tac to keep the prospects open for the second transplant.

      taking biotin from last three months my hairfall is better hope my hair becomes better too.

      thanks for the detailed discussion.

  • I started losing my hair as well ... I did not realize that it is due to prograf till now :) 

  • I have been taking 5K mcg for 3 years.  It helped my hair grow back during/after blood thinners.

    Has continued to help me.  Took a little while but very happy with my results.  

    Clip my nails more too lol.

  • Hope you feel better.

    Will call you ..

  • Many here have reported success using Biotin to counteract the effects of Prograf (Tacrolimus,) which causes thinning/loss of hair. Between Txs, my hair grew back thicker, once off that medicine, but I have not heard of Dialysis causing hair loss. I do hope you find success, as well. 

This reply was deleted.

Facebook & instagram

TransplantBuddies & Friends Facebook Group

TransplantBuddies & Friends

Transplant Stories

Members Stories

Twitter

COTA

Lung Transplant Foundation

Cystic Fibrosis.com

        Organ Donation Surprising Facts

Latest Activity

Amit Srivastava updated their profile
8 hours ago
Amanda T. replied to Amit Srivastava's discussion Trump Orders Overhaul of Long-Standing Approach to Kidney Care
15 hours ago
DAP1122 (Don) posted a blog post
19 hours ago
Kidneyboy updated their profile
20 hours ago
More…

Planetary Biosciences for Cystic Fibrosis

Please Donate for CF Patients